Saturday, April 8, 2017

Slow Saturday Flashback: The Princes of Utah

"Utah teens’ deaths investigated amid national opioid epidemic" by Lindsay Whitehurst Associated Press  October 07, 2016

SALT LAKE CITY — Police are investigating the deaths of two 13-year-old boys in the Utah ski-resort town of Park City that may be connected to a new synthetic drug found at entertainer Prince’s estate as law enforcement around the country struggles with the opioid drug epidemic.

It was initially a mystery. 

A drug called U-47700, sometimes known as ‘‘pink,’’ is among the new drugs being synthesized in clandestine labs. Nearly eight times stronger than morphine, U-47700 has been connected with at least 50 deaths nationwide. It was found in pills at Prince’s estate after the entertainer overdosed on another synthetic opioid, the painkiller fentanyl.

U-47700 was developed by a pharmaceutical manufacturer in the 1970s as a possible alternative to morphine. It’s among the drugs chemists in places like China and Eastern Europe can make with recipes published in online patent records and old scientific journals.

In Park City, two other teens who knew the deceased 13-year-olds ordered the drug online from China and had it shipped to a friend’s house, according to search warrants.

‘‘It’s pretty easy,’’ Park City Police Chief Wade Carpenter said. ‘‘They go online, unfortunately, and $37 and a credit card and a cellphone and they can order it up, which is what makes it so scary.’’


That either means the data collection systems of U.S. intelligence agencies is total sh** -- or the U.S. government is ALLOWING SUCH THINGS!

In the weeks since the mid-September deaths, police have begun investigating a web of about 15 students as school searches have turned up methamphetamine residue in lockers and parents have turned in containers with U-47700 residue they’ve found in their children’s belongings, Carpenter said.

Like many other synthetic opioids, the exact effects of U-47700 are little understood and a small amount could be fatal, especially if laced with another drug....